| Catalog Number |
C-UTPT-1400-WAYNE-IMH |
| Medical Device Problem Codes |
Leak/Splash (1354); Gas/Air Leak (2946)
| Health Effect - Clinical Codes |
No Known Impact Or Consequence To Patient (2692); No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
06/20/2018
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Pma/510(k) #: exempt.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
Event or Problem Description
It was reported a wayne pneumothorax set was used during a procedure and leakage was observed in the heimlich valve.The valve was removed and replaced with a like device for another kit by the thoracic surgeon during the same procedure.To date, additional information has been requested but not yet provided by the customer.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.
Additional Manufacturer Narrative
Blank fields on this form indicate the information has previously been reported, is unknown or is unavailable.Additional information additional information received identified that per the customer, the valve had been used "about 1h/1h30" before being removed and exchanged.Additionally, the customer could not mention where exactly the leak occurred since the material has already been discarded.Corrected data: it was also reported the device was placed in the left thorax for drainage (available at the time of the initial report).Device evaluation: the complaint device was not returned; therefore, no physical examinations could be performed.However, the manufacturer received a complaint for the same product experiencing a similar failure mode.The physical examination of that complaint device found that the clear tubing was not seated correctly in the blue component.The treading appeared to be askew.A leak test was performed using water.With no additional pressure added, other than water to the device, no leaks were noted.The difficulty the customer experienced could not be recreated through the investigation process.The investigation conclusion under the other complaint determined that the investigation conclusion was inconclusive.Because of the similarities in device and reported failure mode, it is possible that the two events have a similar cause.Additionally, a document based investigation evaluation was performed.Investigation: a document-based investigation reviewed the following: complaint history, device history record, documentation, instructions for use, and quality control specifications a review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was visually and functionally inspected by quality control and no notable gaps in production or processing controls were noted.A review of the device history record of the finished product shows no nonconforming events that could contribute to this failure mode.A complaint history search revealed that there were no other reported complaints for this lot number.The device ifu states device description, intended use, contraindications, warnings, precautions, instructions for use, and how supplied for the device.It more specifically states, "all connections must be secure and airtight." supplier investigation a supplier evaluation was requested and provided below: 1.Details of the investigation, including; a) description of the failure mode: a leak was detected in the heimlich valve during the procedure.The replacement of the valve assembly corrected the issue without any patient harm.The specific location of the leak was not identified in the reports provided.B) methods used to perform investigation: review of lot documentation indicates that proper amounts of glue were applied in accordance with print d00099971, chest drain assembly drawing.All products (100%) from cpt manufacturing lot j276296a passed vacuum test performed according to d00092146, chest drain assembly uson vacuum decay test.C) determination if product is out of specification: we are unable to determine if the product was out of specification since it was not returned for evaluation.Product passed all of cpt's specifications prior to shipment.D) the relationship of the device to the reported event: based upon the information provided, the chest drain device or the fit of the chest drain contributed to the reported leak.E) no nonconforming product has been identified in-house or in the field based on the investigation.All product from identified lot has been shipped and there is not any indication that there was a manufacturing issue that led to this failure.2.Summary of the investigation and risk assessment a) assessment of the root cause: unable to determine root cause with information provided.There is not any indication that the product failed to meet specification.The product passes a vacuum decay test indication that there were not any leaks in the chest drain assembly but does not exclude leaks with the adjoining chest drain components.B) cpt is not taking further actions due to this reported failure.We will assist cook inc.In and additional investigation required to support this event.Conclusion based on the information provided, no product returned, and the results of our investigation, a definitive root cause could not be determined.Per the [quality engineering] risk assessment, no further action is required.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
Additional Manufacturer Narrative
F10 adverse event problem, health effect clinical code (annex e), health effect impact code (annex f), and medical device problem code (annex a).H6: adverse event problem, health effect clinical code (annex e), health effect impact code (annex f), and medical device problem code (annex a).Upon further review of the complaint history of events involving, "leakage/insufficient drainage at the chest drain valve," it was revealed that there have been no deaths or serious injuries per 21cfr part 803.3 associated with this failure mode.Therefore, this event is not reportable under fda 21 cfr part 803 as it does not meet the criteria for a death, serious injury or reportable product malfunction as there is no indication of the malfunction leading to an ae.No harm to the patient has been reported.Additionally, a detailed search of current reporting software for events involving, "leakage/insufficient drainage at the chest drain valve," (qera 1663) revealed that there have been no deaths or serious injuries per 21cfr part 803.3 associated with this failure mode.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
Event or Problem Description
No additional details regarding patient and/or event details has been received since the previous medwatch report was sent.